A question related to the compatibility of two drug molecules, an anti-depressant and a molecule designed to help overcome sleep disorder, enhance wakefulness. Jatrosom (Tranylcypromine) 20 mg thrice per day, and additionally Modafinil 100 mg in the morning. The Jatrosom treatment leads to tiredness up to the point that early in the afternoon, rest is necessary (sleeping time up to two to three hours). Modafinil is supposed to overcome this tiredness. From a neuropharmacological point of view, the two molecules taken together in treatment may interact adversely. What is the best medical advice on the question raised? Kindly give your opinion.
Jatrosom (Tranylcypromine) is a drug used to treat depression and may lead to drowsiness or tiredness as its side effects. On the other side, Modafinil is a psychostimulant drug. A combination of both might affect each other's efficacy or counteract each other's effect.
So I would suggest you the following:
1) Stop taking Modafinil or use half of its dose that is 50 mg. Slightly taper down, then stop it. Also, if you taper down or stop Modafinil simultaneously, taper down Jatrosom 20 mg to two times a day or a total of 50 mg (two and a half tablets) and 50 mg of Modafinil (half of the previous dose).
2) Instead of Modafinil, start taking tea or coffee (not an empty stomach) as natural neuro stimulants.
3) Also, do a physical workout for 40 minutes per day as it will balance the hormonal secretion, increases circulation also will release serotonin and endorphins, and might decrease your dose of Jatrosom.
4) Eat healthy and less oily food. This, too, will make you confident and disciplined.
5) Use a good aroma or perfumes to elevate your mood. It also increases the release of happy hormones.
6) Indulge yourself in learning something new. This will divert your mood and might bring a change in a monotonous life, which all of us complain about.
7) Be thankful to almighty or your near and dear ones for whatever good things are present in your life. Practice saying thanks to almighty or the people around you (if verbally not possible than in your thoughts or in mind) 35 to 40 times per day. This will bring to your notice the good things, and in a few days, you will feel good or better than earlier. I am not advising you to stop thinking negatively. I am advising you to start thinking positively.
8) You can consult your clinician for the same.
I hope this was helpful.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. your concern and would explain that Modafinil is a drug used in other medical conditions, but I do not think that this drug is appropriate in your clinical condition. This drug is usually indicated in persons suffering from increased daily sleepiness or sleep apnea. Read full
Do you have any psychological issues like depression, anxiety or even simple stress ... I am suffering with anxiety and depression and take numerous medications such as Prozac, Klonopin, Trazodone and Zyprexa . Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.